MAUDE Adverse Event Report: BECKMAN COULTER ACCESS GI MONITOR CANCER ANTIGEN 19-9; SYSTEM,TEST,CARBOHYDRATE ANTIGEN(CA19-9),FOR MONITOR,MANAGE OF PANCREATIC CANCER

BECKMAN COULTER ACCESS GI MONITOR CANCER ANTIGEN 19-9; SYSTEM,TEST,CARBOHYDRATE ANTIGEN(CA19-9),FOR MONITOR,MANAGE OF PANCREATIC CANCER
Model Number 387687
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The exact number of patients involved in this event was not specified.The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.Device evaluated by mfr: the access gi monitor reagent was not returned for evaluation.The reagent pack was discarded by customer.No hardware errors or issues with other assays were reported in conjunction with this event.A beckman coulter laboratory solution specialist (lss) was dispatched to customer's site.The lss checked the instrument and found that only pipettor 2 was used with the access gi monitor assay.A deviation between pipettors was ruled out.No ncr (non conformance report) had been reported with reagent lot 125013.The lss recommended to the customer following the access gi monitor instructions for use ifu "mix contents of new (unpunctured) reagent packs by gently inverting pack several times before loading on the instrument.Do not invert open (punctured) packs." in conclusion, a cause for this event could not be determined with the information supplied.There is no evidence of a reagent or system malfunction.
 
Event or Problem Description
On (b)(6) 2022 the customer reported obtaining non-reproducible false elevated access gi monitor (ca 19-9) (lot number 125013) results involving the laboratory's unicel dxi 800 access immuno analyzer (serial number (b)(4).The exact number of patients involved in this event was not specified.The customer reported that on (b)(6) 2022, multiple patients samples results were around 200 u/ml (around last twenty tests of the reagent pack 8600).The elevated patient samples were rechecked with lower results.(no data provided).The customer also rechecked other samples tested with different reagent packs before and after the questioned one.The results were as expected.The expected values for the gi monitor (ca 19.9) assay are < 35 u/ml.The customer reported some patients were ordered a contrast enhanced computed tomography because of the high access gi monitor results.No additional impact or change to patient treatment was reported in connection with the event.No hardware errors or issues with other assays were reported in conjunction with this event.System check passed on 6jul2022.Calibration passed on 7jul2022 using reagent lot 125013 and calibrator lot 124563.Quality control at the time of the event was not provided for review.A beckman coulter laboratory solution specialist (lss) was dispatched to customer's site.There were no issues with sample integrity reported by the customer.No further sample information was provided.

Brand Name
ACCESS GI MONITOR CANCER ANTIGEN 19-9
Common Device Name
SYSTEM,TEST,CARBOHYDRATE ANTIGEN(CA19-9),FOR MONITOR,MANAGE OF PANCREATIC CANCER
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key15049658
Report Number2122870-2022-00034
Device Sequence Number5338633
Product Code NIG
UDI-Device Identifier15099590231842
UDI-Public(01)15099590231842(17)220930(11)210930(10)125013
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number387687
Device Catalogue Number387687
Device Lot Number125013
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date07/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown